MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER WHISTLE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER WHISTLE TIP
Catalog Number 055016
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they were long timer users of the whistle tip and upon starting to use the catheter it did not fit as a 16fr should.As per the follow up received on 06jul2023, the sales representative responded that the one that was used and clearly noticed in use was not a 16fr.It was thrown away.And the customer was given four unopened catheters that they described as 16fr, but when compared with a different lot of 16fr, they were clearly smaller.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.Four samples were confirmed to exhibit the reported failure.The device had not met specifications.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted four unopened (with original packaging), urethral catheters.Visual inspection of the sample noted urethral catheters was measured (15fr) and the outside packing indicates (16fr).This does not meet specification, dimensions (per individual specification) tolerance: +/-1/16¿ unless otherwise specified.A potential root cause for this failure mode could be ¿inadequate feeding on pre-printed paper machine".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿bard® urethral catheter warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contains or presence of natural rubber latex.Caution: this product contains natural rubber latex which may cause allergic reactions.Single use caution, consult accompanying documents.Do not use if package is damaged.Do not resterilize.Authorized representative in the european community consult instructions for use.Sterilized by irradiation or sterilized by ethylene oxide.Refer to direct unit label for sterilization method utilized caution: federal (usa) law restricts this device to sale by or on the order of a physician.Bard and bardex are trademarks and/or registered trademarks of c.R.Bard, inc.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARDEX® URETHRAL CATHETER WHISTLE TIP
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17423482
Report Number1018233-2023-05558
Device Sequence Number17622687
Product Code KOD
UDI-Device Identifier00801741033254
UDI-Public(01)00801741033254
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number055016
Device Lot NumberNGFX2368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown